Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
153 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Sudden severe body rash, small tumor, nodules in breasts, chemotherapy, radiotherapy, surgical removal of tumor. Treatment for dermatomayositis ?

Answered by
Dr.
Dr. Bharat Chawda

Dermatologist

Practicing since :1996

Answered : 988 Questions

default
Posted on Fri, 8 Jun 2012 in Skin Hair and Nails
Question: I'm a 34 female, I had a sudden Body rash with a small tumor in my right breast which became breast cancer n the surgent removed the tumor and three nods from my under arms! And the doctors told me I had an attack of dermatomayositis with a tumor and a long journey of chemo for 6 months followed by 6 weeks of radiotherapy!

After chemotherapy and radiotherapy in three months this body rash has been developed severely but with no muscle pain, which is a main result for dermatomyositis• The rash r on my face\arms\my tummy\my back almost everywhere all my tests are normal and my ck is normal too! As u can see my skin looks so damaged I need answers please help.
doctor
Answered by Dr. Bharat Chawda 13 hours later
Hello.

Thank you for posting the query,

You have provided with good information regarding your health concern and it is a very good description. I appreciate it.

I shall address your concern based on your current given information.

Skin manifestations in such cases could be due to following basic reasons:
1) The breast cancer itself.
2) Following radiotherapy.
3) Following chemotherapy.

Since you developed these rashes after you had started chemotherapy & radiotherapy, the most probable reason becomes more obvious.

Dermatomyositis itself can also lead to skin rashes along with proximal muscle weakness. We usually get violaceous lesions over exposed areas of the body (scalp, periocular area and extensor surface of the body). Knuckles show lichenified lesion called Gottron's papules.

Even tumor invasions can occur to skin from the breast lesion. Such invasion are usually away the site of primary tumor.

But in your case, the most probable reasons seems to be either chemotherapy or radiotherapy.

Other features which we come across following chemotherapy are alopecia, hyper pigmentation, photo-sensitivity, acral erythema, painful or non painful papular or macular lesions and nail dystrophy. Certain lesions even disappear after discontinuation of the therapy. At times, we get to see extravasation and irritant reaction at the site of chemotherapy.

Radiotherapy can also lead to skin ulceration, necrosis, alopecia, nail changes, erythema of skin to desquamation (peeling of skin) and itching.

There are no specific treatment for any of these, but one can follow a basic skin care regimen, which are as follows :

1) Regular use of moisturizers is a must as it improves dryness.
2) Gentle washing with warm water & mild soap. Soap should be unscented, pH balanced and should not contain lanolin.
3) Scalp care should include a gentle shampoo and XXXXXXX dry without a hair dryer.
4) Avoid gels, mousses and hair sprays.
5) A Hydrocortisone 1% cream may be helpful in reducing the itching.
6) Fungal infection can occur in folds and needs to be treated accordingly.
7) Avoid deodorants, perfumed powder and excessive heat and cold.
8) Friction & chlorinated water can also add to skin irritation.
9) Tight undergarments can also be a source of friction and are to be avoided especially in areas receiving radiation.
10) Vit E oils can also be used on body.

If these rashes are itchy, then you can take oral antihistaminics too.

Hope I have answered your query. Should you have additional concerns regarding this issue, I would be happy to address them.

Regards,

Dr.Bharat chawda

Above answer was peer-reviewed by : Dr. Jyoti Patil
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication
Treatment/Therapy ,  

Recent questions on  Fungal infection

doctor1 MD

My groin area has become extremely painful in the last 2 day. I think it is some type of fungal infection. It hurts to walk and sit. When I towel...

doctor1 MD

Ive been to the er twice, because I can't afford a doctor. I've had this really itchy rash on my right leg upper thigh and on my groin area. Now my...

doctor1 MD

i m having problem of UTI and fungal infection both. since april i ve taken so many antibiotics. now my gynae advise me to take ornidazole 500 OD,...

doctor1 MD

my 6 year old daughter is having problems making to the bathroom and is as she is on her way to the bathroom, she can t hold it and leaks some...

doctor1 MD

My daughter is overseas and has asked about a rash she has developed: First one, now two, salmon-colored slightly raised patches of approximately 2...

doctor1 MD

My ESR Test Result: 30mm/hr in 1st hour and 2nd hour 60mm/hr why it’s come like can you please explain. Last 2 weeks on word i ma getting itching...

doctor1 MD

Hi Doctor, The inner skin of my thighs are becoming black and with small hard pimples . Please advise some medications as one of the pimple is...